Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 71, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Aug 3, 2015, 12:05 AM CDT for Gentry County, Nodaway County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2015, 12:05 AM CDT (05:05 UTC)
- Expired
- Aug 3, 2015, 6:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gentry County, MO, Nodaway County, MO
The radar
The Omaha radar (KOAX), 163 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3912 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
236
WGUS53 KEAX 030505
FFWEAX
MOC075-147-031100-
/O.NEW.KEAX.FF.W.0071.150803T0505Z-150803T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1205 AM CDT MON AUG 3 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL GENTRY COUNTY IN NORTHWESTERN MISSOURI...
EASTERN NODAWAY COUNTY IN NORTHWESTERN MISSOURI...
* UNTIL 600 AM CDT
* AT 1203 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. AN ESTIMATED TWO INCHES OF RAIN
WITH LOCAL AMOUNTS UP TO THREE INCHES HAVE FALLEN. FLASH FLOODING
IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARYVILLE...STANBERRY...HOPKINS...RAVENWOOD...CONCEPTION
JUNCTION...PICKERING...BRADDYVILLE...CLYDE AND CONCEPTION.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4057 9477 4014 9448 4020 9477 4057 9507
4058 9502
$$
MJ1 follow-up statement
371
WGUS73 KEAX 031019
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
519 AM CDT MON AUG 3 2015
MOC075-147-031028-
/O.CAN.KEAX.FF.W.0071.000000T0000Z-150803T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GENTRY MO-NODAWAY MO-
519 AM CDT MON AUG 3 2015
...THE FLASH FLOOD WARNING FOR WEST CENTRAL GENTRY AND EASTERN
NODAWAY COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 4057 9477 4014 9448 4020 9477 4057 9507
4058 9502
$$
CUTTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 10:59 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 2, 10:59 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1059 PM CDT SUN AUG 2 2015 .DISCUSSION... Issued at 258 PM CDT SUN AUG 2 2015 Very warm temperatures and locally high moisture have been the main focus this afternoon, resulting in heat indices climbing into the mid 90s to lower 100s throughout the region. Surface heating has also resulted in steep low-level lapse rates and the recent development of isolated cu, but weak upper-level subsidence and a lack of surface focus, in addition to a weakness in lapse rates above 850 mb indicated on ACARS soundings, has so far squelched any potential deep convective initiation across the region. A weak cold front dropping southward across the region later this evening could provide enough lift for a few isolated storms to get going, but the front's slower than forecast progression and the diurnal decrease in instability after sunset may prevent widespread convection in the majority of the area, as hires models have also begun to indicate. Have delayed and reduced PoPs for this evening and tonight, and pulled any mention of storms east after midnight. A weak wave may push down on the nose of surface high pressure and the northern edge of the elevated thermal ridge on Monday, fueling storm development from eastern Nebraska through northern MO Monday afternoon through the early evening. Storm chances are relatively low, but a few isolated storms aren't out of the question as this weak feature pushes through the area. The aforementioned cold front will settle and become stalled across the region sometime on Monday, although its final position and how much it wavers across the CWA are still in question. This boundary will become the focus for convective activity in the days that follow. For Tuesday and Wednesday, temperatures are a blend of extremes rather than a true forecast, and represent an astounding range of possibilities depending on the position of the stalled frontal boundary and clouds/precipitation associated with said boundary. Greater than 50 PoPs seem reasonable Tuesday through at least the first half of Wednesday as a strong, slow-moving shortwave trough passes over the front, and at least 30 PoPs can't be ruled out stretching through Thursday depending on how long the front lingers in the region and how quickly the Tuesday/Wednesday wave departs. In the wake of the system late in the work week through the coming weekend, temperatures will be slow to recover but precipitation chances will generally decrease. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1055 PM CDT SUN AUG 2 2015 Convection to the northeast will send a gust front over the KC area around midnight. This will bring northeasterly winds, which could gust up to around 20kts. At this point, convection along the boundary is not likely during the overnight hours. Cloud cover will continue to dissipate overnight as a cold front slowly works its way over the area. Will see variable winds during the early morning hours before transitioning to southeasterly by the afternoon hours. Additional convection is possible overnight Monday, but should hold off through the forecast period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Laflin AVIATION...Welsh
Hazardous weather outlook, Aug 2, 5:06 AM CDT, 18 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 506 AM CDT SUN AUG 2 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 506 AM CDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING IN AREAS NEAR THE IOWA BORDER. SEVERE WEATHER IS NOT EXPECTED WITH THIS MORNINGS STORMS. THE CHANCE OF THUNDERSTORMS WILL SPREAD SOUTH LATE THIS AFTERNOON AND OVERNIGHT ACROSS NORTHERN MISSOURI. THE STRONGEST OF STORMS WILL BE ABLE TO PRODUCE SMALL HAIL AND DAMAGING WINDS ALONG WITH TORRENTIAL RAIN. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A THREAT OF THUNDERSTORMS WILL PERSIST THROUGH MONDAY AND MONDAY NIGHT ACROSS NORTHERN MISSOURI...WITH THE CHANCE OF STORMS SPREADING ACROSS MUCH OF THE REGION TUESDAY. THEN THERE WILL BE SEVERAL CHANCES FOR MORE THUNDERSTORMS EACH DAY THROUGH FRIDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Aug 2, 10:27 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1027 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND GST 4 NE LOCK SPRINGS 39.89N 93.72W
08/02/2015 E60 MPH LIVINGSTON MO EMERGENCY MNGR
60 MPH WINDS ONE MILE WEST OF ROUTE U AND FOUR MILES
NORTH HIGHWAY 190
&&
SBLAIRSpecial weather statement, Aug 2, 10:35 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1035 PM CDT SUN AUG 2 2015
MOZ031-030400-
CARROLL MO-
1035 PM CDT SUN AUG 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARROLL COUNTY UNTIL
1100 PM CDT...
AT 1034 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BRAYMER...OR 15 MILES SOUTHWEST OF CHILLICOTHE...MOVING
SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HALE...BOSWORTH...BOGARD...TINA AND STET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTH CENTRAL MISSOURI.
LAT...LON 3936 9375 3941 9376 3961 9375 3961 9327
3956 9327 3954 9326 3954 9328 3950 9327
3947 9326 3947 9323 3946 9325
TIME...MOT...LOC 0334Z 336DEG 27KT 3959 9367
LGSpecial weather statement, Aug 2, 10:43 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1043 PM CDT SUN AUG 2 2015
MOZ023-024-032-030415-
LIVINGSTON MO-CHARITON MO-LINN MO-
1043 PM CDT SUN AUG 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LIVINGSTON...
SOUTHWESTERN LINN AND NORTHWESTERN CHARITON COUNTIES UNTIL 1115 PM
CDT...
AT 1042 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HALE...OR 15 MILES SOUTHWEST OF BROOKFIELD...MOVING SOUTHEAST AT
35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BROOKFIELD...BRUNSWICK...MEADVILLE...HALE...LACLEDE...WHEELING...
MENDON...LUDLOW...SUMNER...ROTHVILLE...TRIPLETT...AVALON AND DAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTH CENTRAL MISSOURI.
LAT...LON 3943 9314 3945 9322 3947 9322 3947 9326
3954 9328 3954 9326 3961 9328 3961 9375
3969 9376 3986 9307 3956 9292
TIME...MOT...LOC 0342Z 316DEG 29KT 3964 9329
LGSpecial weather statement, Aug 2, 10:47 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1047 PM CDT SUN AUG 2 2015 MOZ002-003-030430- WORTH MO-NODAWAY MO- 1047 PM CDT SUN AUG 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WORTH AND NORTHEASTERN NODAWAY COUNTIES UNTIL 1130 PM CDT... AT 1047 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ATHELSTAN...OR 9 MILES SOUTHEAST OF BEDFORD...MOVING SOUTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRANT CITY...HOPKINS...IRENA...SHERIDAN...PARNELL AND PICKERING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL. && LAT...LON 4057 9442 4046 9431 4041 9482 4057 9494 TIME...MOT...LOC 0347Z 331DEG 9KT 4055 9463 LG
Local storm report, Aug 2, 11:08 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1108 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM HAIL 1 N HOPKINS 40.57N 94.82W
08/02/2015 E1.00 INCH NODAWAY MO TRAINED SPOTTER
QUARTER SIZED HAIL FALLING NOW
&&
SBLAIRLocal storm report, Aug 2, 11:47 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1147 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL 5 S HOPKINS 40.48N 94.82W
08/02/2015 M1.50 INCH NODAWAY MO TRAINED SPOTTER
&&
SBLAIRThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:40 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam, Sullivan | 50 min |
| Aug 2, 8:16 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Sullivan | 29 min |
| Aug 2, 8:23 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 37 min |
| Aug 2, 8:43 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 32 min |
| Aug 2, 8:48 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 42 min |
| Aug 2, 8:56 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Mercer | 49 min |
| Aug 2, 9:11 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Macon, Randolph | 34 min |
| Aug 2, 9:24 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 51 min |
| Aug 2, 9:32 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Harrison, Linn, Livingston | 43 min |
| Aug 2, 9:39 PM CDT | Flash Flood Warning | EAX | Gentry, Harrison, Nodaway, Worth | 6 hr |
| Aug 2, 10:15 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Livingston | 30 min |
| Aug 2, 10:35 PM CDT | Special Weather Statement | EAX | Carroll | 25 min |
| Aug 2, 10:43 PM CDT | Special Weather Statement | EAX | Livingston | 32 min |
| Aug 2, 10:47 PM CDT | Special Weather Statement | EAX | Worth | 43 min |
| Aug 2, 11:03 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 42 min |
| Aug 2, 11:45 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway | 45 min |
| Aug 3, 12:17 AM CDT | Special Weather Statement | EAX | Mercer | 43 min |
| Aug 3, 12:27 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway | 48 min |
| Aug 3, 1:05 AM CDT | Special Weather Statement | EAX | Andrew | 25 min |
| Aug 3, 1:26 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, DeKalb | 34 min |
| Aug 3, 2:37 AM CDT | Special Weather Statement | EAX | Gentry | 23 min |
| Aug 3, 4:40 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 7 days |
| Aug 3, 6:22 AM CDT | Special Weather Statement | EAX | DeKalb | 23 min |
| Aug 3, 7:32 AM CDT | Special Weather Statement | EAX | Clinton | 28 min |
| Aug 3, 11:14 AM CDT | Special Weather Statement | EAX | Andrew, DeKalb | 46 min |
| Aug 3, 11:23 AM CDT | Special Weather Statement | EAX | Daviess | 37 min |
| Aug 3, 11:38 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb | 37 min |
| Aug 3, 11:40 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison | 35 min |
| Aug 3, 11:45 AM CDT | Areal Flood Advisory | EAX | Daviess, Harrison | 3 hr |
| Aug 3, 12:15 PM CDT | Special Weather Statement | EAX | Daviess | 30 min |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.